An arithmetic Riemann-Roch theorem for singular arithmetic surfaces
About this Title
Publication: Memoirs of the American Mathematical Society
Publication Year 1996: Volume 120, Number 573
ISBNs: 978-0-8218-0407-0 (print); 978-1-4704-0158-0 (online)
MathSciNet review: 1303089
MSC: Primary 14G40; Secondary 11G30, 14C40, 58G26
The first half of this work gives a treatment of Deligne's functorial intersection theory tailored to the needs of this paper. This treatment is intended to satisfy three requirements: 1) that it be general enough to handle families of singular curves, 2) that it be reasonably self-contained, and 3) that the constructions given be readily adaptable to the process of adding norms and metrics such as is done in the second half of the paper.
The second half of the work is devoted to developing a class of intersection functions for singular curves that behaves analogously to the canonical Green's functions introduced by Arakelov for smooth curves. These functions are called intersection functions since they give a measure of intersection over the infinite places of a number field. The intersection over finite places can be defined in terms of the standard apparatus of algebraic geometry.
Finally, the author defines an intersection theory for arithmetic surfaces that includes a large class of singular arithmetic surfaces. This culminates in a proof of the arithmetic Riemann-Roch theorem.
Graduate students and research mathematicians interested in algebraic geometry and number theory.
Table of Contents
- 1. The intersection pairing for one-dimensional schemes
- 2. The intersection pairing for families of one-dimensional schemes
- 3. The Riemann-Roch isomorphism
- 4. Intersection functions on complex curves
- 5. The arithmetic Riemann-Roch isomorphism